MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. LIGACLIP*ENDO LARGE APPLIER; OPEN-SURGERY LIGATION CLIP APPLIER

ETHICON ENDO-SURGERY, LLC. LIGACLIP*ENDO LARGE APPLIER; OPEN-SURGERY LIGATION CLIP APPLIER
Catalog Number EL414
Medical Device Problem Codes Failure to Form Staple (2579); Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation summary: the product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the el414 was returned nonfunctional as jaws were found to be in a yielded condition; therefore, the clips could not be loaded into the jaws.No functional testing could be performed due to the condition of the device.It should be noted that product failure is multifactorial.The event reported was confirmed and it is related to an improper use of the device.Possible causes for this condition maybe if the device is closed over an existing hard object or clip placing stress on the jaws causing them to distort or yield and not return to their original dimensions/position or excessive application of torque to the jaws when positioning the device on a vessel.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.The batch history records were reviewed and certed by external manufacturing that the manufacturing criteria was met prior to the release of the equipment.  the certificate records are accessible through external manufacturing. .
 
Event or Problem Description
It was reported that during an unknown procedure, clips were not being released properly from the clip applicator.No patient consequence reported.

Common Device Name
OPEN-SURGERY LIGATION CLIP APPLIER
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
MDR Report Key11757867
Report Number3005075853-2021-02427
Device Sequence Number19868043
Product Code HBT
UDI-Device Identifier10705036003861
UDI-Public10705036003861
Combination Product (Y/N)N
PMA/510(K) Number
K830503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEL414
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/20/2021
Initial Report FDA Received Date04/30/2021
Patient Sequence Number1